Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 186, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Sep 4, 2011, 6:41 PM EDT for Rensselaer County, Washington County, New York; Bennington County, Vermont. It was in force for 64 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 4, 2011, 6:41 PM EDT (22:41 UTC)
- Expired
- Sep 4, 2011, 7:45 PM EDT
- In force
- 64 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
Counties Rensselaer County, NY, Washington County, NY, Bennington County, VT
The radar
The Albany radar (KENX), 68 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 4, 6:48 PM EDT | TSTM WND DMG | Tomhannock, NY | TREES AND WIRES DOWN AT TOMHANNOCK RESERVOIR |
| Sep 4, 6:48 PM EDT | TSTM WND GST 64 | Bennington, VT | |
| Sep 4, 7:04 PM EDT | TSTM WND DMG | Hoosick, NY | TREE ON HOUSE PINE VALLEY RD |
| Sep 4, 7:19 PM EDT | TSTM WND DMG | Hoosick Falls, NY | TREE ON HOUSE KOKELY AVE |
| Sep 4, 7:28 PM EDT | TSTM WND GST 64 | Bennington, VT | |
| Sep 4, 7:51 PM EDT | TSTM WND DMG | Bennington, VT | TREES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 4, 2:43 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.7 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 277 J/kg
- Mixed-layer CIN
- -194 J/kg
- Mixed-layer LCL
- 765 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
410
WUUS51 KALY 042241
SVRALY
NYC083-115-VTC003-042345-
/O.NEW.KALY.SV.W.0186.110904T2241Z-110904T2345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
641 PM EDT SUN SEP 4 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN BENNINGTON COUNTY IN SOUTHERN VERMONT...
SOUTHERN WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
NORTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 745 PM EDT
* AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
NORTH OF CENTER BRUNSWICK...OR 6 MILES SOUTHEAST OF
MECHANICVILLE...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GRAFTON BY 650 PM EDT...
HOOSICK FALLS AND CAMBRIDGE BY 705 PM EDT...
POWNAL BY 715 PM EDT...
POWNAL BY 720 PM EDT...
BENNINGTON AND SHAFTSBURY BY 730 PM EDT...
ARLINGTON BY 740 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING WIDESPREAD WIND DAMAGE ACROSS
SARATOGA COUNTY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS!
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4303 7345 4310 7302 4277 7299 4272 7365
4292 7367
TIME...MOT...LOC 2240Z 260DEG 19KT 4285 7354
$$
FRUGIS/JPV1 follow-up statement
564
WWUS51 KALY 042316
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
716 PM EDT SUN SEP 4 2011
NYC083-115-VTC003-042345-
/O.CON.KALY.SV.W.0186.000000T0000Z-110904T2345Z/
BENNINGTON VT-WASHINGTON NY-RENSSELAER NY-
716 PM EDT SUN SEP 4 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR NORTHEASTERN RENSSELAER...SOUTHEASTERN WASHINGTON AND
SOUTHWESTERN BENNINGTON COUNTIES...
AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HOOSICK FALLS...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
OLD BENNINGTON...BENNINGTON...SOUTH SHAFTSBURY AND PETERS FOUR
CORNERS BY 720 PM EDT...
SHAFTSBURY CENTER BY 725 PM EDT...
WOODFORD AND SOUTH OF FAYVILLE BY 735 PM EDT...
WOODFORD STATE PARK AND GLASTENBURY BY 740 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV OR
ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.ALBANY.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT.
&&
LAT...LON 4299 7340 4305 7332 4310 7302 4277 7299
4274 7337
TIME...MOT...LOC 2315Z 258DEG 22KT 4290 7325
$$
FRUGIS/JPVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 4, 5:30 PM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 4, 5:30 PM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
530 PM EDT SUN SEP 4 2011
.SYNOPSIS...
A WARM AND HUMID AIR MASS WILL BE WITH US THROUGH EARLY LABOR DAY. A
SLOW MOVING COLD FRONT WILL BEGIN TO PRESS SOUTHWARD FROM CANADA
TONIGHT...AND THE CHANCE OF THUNDERSTORMS WILL INCREASE THIS FRONT
WILL VERY SLOWLY MOVE THROUGH THE REGION LABOR DAY INTO EARLY WEEK.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 530 PM...A BROKEN LINE OF STORMS WORKING ACROSS PORTIONS OF
THE CAPITAL DISTRICT HAVE BEEN PULSING UP AND DOWN. THEN...A SUPER
CELL FORMED AND A TORNADO WARNING WAS ISSUED FOR EXTREME EASTERN
MONTGOMERY COUNTIES AND WESTERN AND SOUTHERN COUNTIES.
FLASH FLOOD WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE MOHAWK
VALLEY WEST OF THE TORNADO WARNING. MORE CELLS ARE MOVING INTO THE
MOHAWK VALLEY FROM DELAWARE COUNTY.
EXPECT ACTIVITY TO CONTINUE THROUGH 800 PM...WITH MORE LINES LIKELY
TO FORM UPSTREAM AND MERGING WITH THE OLD ONES.
*********PREVIOUS NEAR TERM FORECAST************
AS OF 430 PM...SEVERE THUNDERSTORM WATCH 845 HAS BEEN POSTED FOR THE
CAPITAL DISTRICT SOUTH TO THE SOUTHERN CATSKILLS AND NORTHWARD UNTIL
1100 PM. THE POTENTIAL IS THERE FOR THUNDERSTORMS TO PRODUCE
DAMAGING WINDS AND LARGE HAIL. ALREADY HAD ONE CONFIRMED REPORT OF A
SEVERE THUNDERSTORM IN HERKIMER COUNTY.
MSAS ANALYSIS INDICATED MID LEVEL LAPSE RATS WERE AROUND 6.5C/KM AND
SBCAPES UP TO 2000-3000 J/KG ACROSS OUR AREA.
THIS DESPITE LOTS OF CONVECTIVE DEBRIS FLOATING AROUND FROM PREVIOUS
UPSTREAM CONVECTION. THE WIND ALOFT HAVE INCREASED DEEP LAYER SHEAR
ALLOWING ANY CONVECTION TO BECOME BETTER ORGANIZED AND INCREASED
UPDRAFTS.
THE OTHER CONCERN IS THE POTENTIAL FOR FLASH FLOODING. OUR
ATMOSPHERE IS MOIST. PWAT VALUES HAD ACTUALLY DROPPED TO 1.5 INCHES
THIS MORNING BUT WITH INCREASED MID LEVEL MOISTURE WERE INCREASING
TO AROUND 2.0 INCHES. FORTUNATELY...THE STORMS HAVE BEEN MOVING
FAIRLY QUICKLY ABOUT 30 MPH. HOWEVER...CELLS LOOK TO BE
TRAINING...SO IT IS BOUTS OF HEAVY RAIN FROM DIFFERENT THUNDERSTORMS
COULD COULD FALL OVER THE SAME AREA.
THE GREATEST THREAT OF FLASH FLOODING (NO HIGHER THAN 50 PERCENT) IS
ACROSS OUR NORTHERN AREAS...NOT THAT OUR SOUTHERN AREAS ARE
COMPLETELY RISK FREE. ANY THUNDERSTORM IS CAPABLE OF PRODUCING AN
INCH OF RAINFALL IN A SHORT TIME AND AT THE VERY LEAST RESULT IN
PONDING OF WATER ON ROADWAYS.
DEWPOINTS WERE IN THE LOWER TO MID 70S. THE SURFACE COLD FRONT STILL
WAS WELL NORTH OF THE NY/CAN BORDER. THE STORMS HAVE BEEN FIRING OUR
ALONG A PRE-FRONTAL TROUGH WELL AHEAD OF THE MAIN SYSTEM.
LATER THIS EVENING...THE THREAT OF SEVERE WEATHER WILL DIMINISH AS
WE LOOSE THE BEST HEATING OF THE DAY. HOWEVER...THUNDERSTORMS WILL
IF ANYTHING...LIKELY INCREASE AS THE COLD FRONT TO THE NORTH BEGINS
TO MAKE ITS MOVE SOUTHWARD. THE FLASH FLOOD WATCH WILL CONTINUE.
IT WILL REMAIN MUGGY OVERNIGHT WITH OVERNIGHT LOWS GENERALLY 65-70
FROM ALBANY SOUTHWARD...60-65 FURTHER NORTH.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
ON THE START OF LABOR DAY...THE COLD FRONT LOOKS TO BE MOVING RIGHT
THROUGH THE GREATER CAPITAL DISTRICT...AND ONLY SLOWLY SLIDE TO OUR
SOUTHERN ZONES DAY/S END. THIS FRONT WILL LINE UP WITH THE FLOW
ALOFT...WHICH USUALLY RESULTS IN THE MOST EXTENSIVE PRECIPITATION
SHIELD ALONG AND JUST BEHIND THE COLD FRONT. WITH PLENTY OF MOISTURE
IN PLACE...THIS WILL LIKELY LEAD TO A GENERAL RAINFALL FOR LABOR
DAY...ESPECIALLY FROM THE CAPITAL DISTRICT NORTHWARD.
HOWEVER...THUNDERSTORMS COULD STILL BE EMBEDDED WITHIN THE RAIN
SHIELD AND ANY OF THESE COULD CONTAIN HEAVY RAINFALL AND RESULT IN
LOCALIZED FLASH FLOODING WITH THE THREAT REMAINING NORTH OF THE
CAPITAL DISTRICT.
MORE ABOUT THE RAINFALL AND THE POTENTIAL HYDRO PROBLEMS WILL BE
DISCUSSED IN OUR HYDROLOGY SECTION.
WITH CLOUDS...RAIN AND COOLER AIR BLEEDING FROM THE
NORTH...TEMPERATURES WILL COOL DOWN MONDAY...STAYING MAINLY IN THE
60S NORTH OF ALBANY...70S FROM ALBANY NORTHWARD.
BY MONDAY NIGHT...THE COLD FRONT WILL STILL NOT HAVE CLEARED OUR
REGION...PROBABLY STALLED SOMEWHERE SOUTH OF ALBANY. WAVES OF WEAK
LOW PRESSURE WILL RIDE ALONG OCCASIONAL RAIN. THE THREAT OF
THUNDERSTORMS WILL SLOWLY DIMINISH MONDAY BUT WILL STILL MENTIONED
THEM...AND THEY COULD PRODUCE HEAVY RAINFALL.
TEMPERATURES WILL COOL DOWN INTO THE 50S OVERNIGHT MONDAY.
THERE IS LIGHT AT THE END OF TUNNEL. MOST MODELS (EXCEPT THE CMC)
NOW INDICATE THAT THE COLD FRONT WILL PUSH FAR ENOUGH TO OUR EAST TO
ALLOW DRIER CANADIAN TO START TAKING HOLD SOMETIME ON TUESDAY. THE
DAY COULD START OFF WITH LEFTOVER SOUTH...ESPECIALLY SOUTH AND EAST
OF ALBANY...BUT ANY ADDITIONAL RAINFALL ON TUESDAY LOOKS LIGHT.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
CONFIDENCE CONTINUES TO INCREASE THAT THE FRONTAL BOUNDARY EARLIER
IN THE WEEK WILL BE SOUTHEAST OF THE REGION EARLY WEDNESDAY.
HOWEVER...EXCLUDING THE CMC...MOST OTHER MODELS INDICATE THAT THE
FRONT...WHILE TRYING TO MOVE NORTH...MIGHT BE SHUNTED BY HIGH
PRESSURE ENOUGH TO PREVENT SIGNIFICANT RAINFALL FROM REACHING MOST
IF NOT ALL OF OUR REGION. THE 12Z GFS NOW HAS LATCHED ONTO THE
EARLIER ECMWF SOLUTION THAT THE FRONT AND MOISTURE FROM THE REMNANTS
OF LEE WOULD NEVER REACH OUR ZONE. THAT SAID...THE EURO DOES BRING
SOME LIGHT QPF JUST SOUTH AND WEST OF ALBANY WED INTO THURSDAY.
HOWEVER...THE SYNOPTIC SETUP LOOKS CONSISTENT WITH PREVIOUS RUNS.
THE CANADIAN METEOROLOGICAL MODEL (CMC) CONTINUES TO PAINT A
GLOOMIER PICTURE STILL BRINGING THE REMNANTS OF LEE NORTHWARD WITH
HEAVY RAINFALL. FOR NOW...IT WILL BE DISMISSED SINCE IT APPEARS TO
BE AN OUTLIER.
WE WILL GO WITH SLIGHT/LOW CHANCES OF SHOWERS WED/FRI ...JUST IN
CASE SOME MOISTURE DOES MOVE UP BUT AT THIS POINT SHOULD BE LIGHT.
MORE GOOD NEWS. AT THIS VANTAGE POINT...HURRICANE KATIA...STILL WELL
OUT IN THE ATLANTIC LOOKS TO BE NEVER DIRECTLY IMPACT OUR
REGION...AT LEAST BY BASED ON ALL OPERATIONAL LONG RANGE MODELS.
HOWEVER...IT IS TOO EARLY TO COMPLETELY DISMISS THE THREAT...THIS
FAR OUT.
FOR NOW...WENT DRY BOTH WEEKEND DAYS. IF THAT WORKS OUT...IT WOULD
BE THE FIRST THAT HAPPENED IN NEARLY A MONTH.
TEMPERATURES THROUGH THE PERIOD WILL START OUT SLIGHTLY BELOW NORMAL
WITH HIGHS MID 60S TO LOWER 70S AND NIGHTS DIPPING DOWN TO THE
CHILLY 40S WELL NORTH OF THE CAPITAL REGION....50S CAPITAL REGION
SOUTHWARD. TEMPERATURES WILL MODERATE A LITTLE TO SEASONABLE LEVELS
BY THE END OF THE PERIOD.
PLEASE REFER TO THE LATEST OFFICIAL FORECASTS ON THE TROPICS FROM
THE NATIONAL HURRICANE CENTER.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
AS OF 130 PM...AS A BROKEN LINE OF CONVECTION MOVED ACROSS THE
HUDSON VALLEY...IFR STRATUS HAS FINALLY BROKE UP IN MOST PLACES.
HAVE LINGERED OCCASIONAL MVFR CONDITIONS AT KPOU/KGFL...AND
OCCASIONALLY IFR CONDITIONS AT KALB UNTIL ABOUT 19Z TO 20Z. AFTER
THAT MAINLY VFR CONDITIONS EXPECTED FOR THE REST OF THE AFTERNOON
AND EARLY EVENING...BUT CONVECTION IS EXPECTED TO DEVELOP AGAIN SO
HAVE FORECAST VCSH AND CB AT ALL THREE TAF SITES.
LATER ON THIS EVENING VSBYS ARE EXPECTED TO BECOME MVFR AGAIN AS FOG
BEGINS TO FORM...THEN STEADY PCPN IS LIKELY TO OVERSPREAD THE REGION
LATE TONIGHT AND CONTINUE THROUGH THE END OF THE TAF PERIOD (18Z
MONDAY). CONDITIONS WILL BECOME IFR IN RAIN/STRATUS BEGINNING AROUND
05Z AT KGFL...07Z AT KALB...AND 11Z AT KPOU.
OUTLOOK...
MON-MON NGT...MVFR/IFR...SHRA LIKELY WITH CHC TSRA.
TUE-WED...MAINLY VFR...CHC -SHRA KALB AND KPOU.
&&
.FIRE WEATHER...
A SLOW MOVING COLD FRONT WILL BRING INCREASING CHANCES FOR SHOWERS
AND THUNDERSTORMS TONIGHT THROUGH MONDAY...WITH WIDESPREAD MODERATE
RAINFALL LIKELY LATER MONDAY AFTERNOON AND NIGHT.
WE DECIDED NOT TO ASSIGN THE WET FLAG TO OUR STATIONS JUST YET...AS
THE BULK OF THE RAIN MIGHT NOT HAPPEN UNTIL LATER MONDAY INTO MONDAY
NIGHT.
ELEVATED RH WILL CONTINUE OVER THE NEXT 2 DAYS...REACHING 90-100
PERCENT AT NIGHT...70-90 PERCENT MON AFTERNOON.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH
TUE MORNING FOR THE SOUTHERN ADIRONDACKS...LAKE GEORGE/SARATOGA
REGION AND SOUTHERN VT. WE ALSO ADDED THE REMAINDER OF THE MOHAWK
COUNTY AS WELL.
SHOWERS AND THUNDERSTORMS WILL INCREASE IN AREAL COVERAGE ACROSS THE
SOUTHERN ADIRONDACKS...LAKE GEORGE/SARATOGA REGION AND SOUTHERN
VERMONT LATER TONIGHT...AND THEN WILL EXPAND FURTHER S/E MONDAY INTO
MONDAY NIGHT AS A SLOW MOVING COLD FRONT APPROACHES. AS THE FRONT
INTERACTS WITH DEEP TROPICAL MOISTURE...SHOWERS AND TSTMS COULD
PRODUCE VERY HEAVY RAINFALL...WITH RAINFALL RATES POTENTIALLY
REACHING UP TO 2 INCHES PER HOUR. IN ADDITION...THE POTENTIAL FOR
TRAINING THUNDERSTORM CELLS WILL ALSO INCREASE TONIGHT ACROSS
NORTHERN AREAS...AND ACROSS THE REMAINDER OF THE REGION MON AND MON
NIGHT. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR NORTHERN AREAS FROM
SUN AFTERNOON THROUGH TUE AM.
AVERAGE BASIN RAINFALL THROUGH TUESDAY MORNING LOOKS TO BE ABOUT AN
INCH WELL SOUTH OF ALBANY...2-3 INCHES FURTHER NORTH. THESE VALUES
LOOK TO BRING SOME SIGNIFICANT WITHIN BANK RISES ON RIVERS FROM THE
MOHAWK RIVER NORTH BUT AS ALONG AS RAINFALL DOES NOT SIGNIFICANTLY
EXCEED OUR THINKING RIVER FLOODING IS NOT EXPECTED. PLEASE REFER
BACK TO THE LATER VERSIONS OF OUR HYDRO SECTION OUR CONFIDENCE IN
THIS SCENARIO IS ONLY MODERATE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR NYZ032-033-
038>043-082>084.
MA...NONE.
VT...FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR VTZ013>015.
&&
SYNOPSIS...HWJIV
NEAR TERM...HWJIV
SHORT TERM...HWJIV
LONG TERM...HWJIV
AVIATION...GJM
FIRE WEATHER...HWJIV
HYDROLOGY...HWJIV/KLHazardous weather outlook, Sep 4, 3:28 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 328 PM EDT SUN SEP 4 2011 CTZ001-013-MAZ001-025-NYZ060-061-065-066-051100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN DUTCHESS-EASTERN DUTCHESS- 328 PM EDT SUN SEP 4 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS AND THE MID HUDSON VALLEY SOUTH AND EAST OF KINGSTON IN EAST CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS WILL BECOME MORE NUMEROUS LATER TONIGHT. THUNDERSTORMS MIGHT CONTAIN GUSTY WINDS...SMALL HAIL AND HEAVY RAINFALL AS THEY MOVE FROM SOUTHWEST TO NORTHEAST AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ047>054-058-059-063-064-051100- SCHOHARIE-WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN ULSTER-EASTERN ULSTER- 328 PM EDT SUN SEP 4 2011 ...SEVERE THUNDERSTORM WATCH 835 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN CATSKILLS...AND THE GREATER CAPITAL DISTIRCT...SOUTH TO KINGSTON IN ULSTER COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY HAIL OR DAMAGING WIND GUSTS TO YOUR NATIONAL WEATHER SERVICE. NYZ032-033-041>043-082>084-VTZ013>015-051100- NORTHERN HERKIMER-HAMILTON-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 328 PM EDT SUN SEP 4 2011 ...FLASH FLOOD WATCH IN EFFECT THROUGH TUESDAY MORNING... ...SEVERE THUNDERSTORM WATCH 835 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL NEW YORK NORTH AND WEST OF THE CAPITAL DISTRICT AS WELL AS SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY HAIL OR DAMAGING WIND GUSTS OR RAINFALL GREATER THAN TWO INCHES TO YOUR NATIONAL WEATHER SERVICE. NYZ038>040-051100- SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- 328 PM EDT SUN SEP 4 2011 ...SEVERE THUNDERSTORM WATCH 835 IN EFFECT UNTIL 11 PM EDT THIS EVENING... ...FLASH FLOOD WATCH IN EFFECT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOHAWK VALLEY OF EASTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PLEASE REPORT ANY HAIL OR DAMAGING WIND GUSTS OR RAINFALL GREATER THAN TWO INCHES TO YOUR NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Sep 4, 6:21 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
621 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM TSTM WND DMG 2 ENE CLIFTON PARK 42.86N 73.78W
09/04/2011 SARATOGA NY TRAINED SPOTTER
TREE AND NUMEROUS LIMBS DOWN.
&&
SDIRIENZSpecial weather statement, Sep 4, 6:21 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
621 PM EDT SUN SEP 4 2011
NYZ039-082-042300-
SOUTHERN FULTON NY-NORTHERN FULTON NY-
621 PM EDT SUN SEP 4 2011
...A STRONG THUNDERSTORM IN
FULTON COUNTY IN EASTERN NEW YORK...
AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES SOUTHWEST
OF CAROGA LAKE PUBLIC CAMPGROUND...OR ABOUT 11 MILES WEST OF
JOHNSTOWN...AND MOVING EAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
CAROGA LAKE PUBLIC CAMPGROUND AND CAROGA LAKE BY 630 PM EDT
MAYFIELD BY 645 PM EDT
CRANBERRY CREEK BY 650 PM EDT
NORTHAMPTON BEACH PUBLIC CAMPGROUND AND NORTHVILLE BY 655 PM EDT
VERY HEAVY RAIN IS FALLING AND A FLASH FLOOD WARNING IS IN EFFECT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR EASTERN NEW YORK AND SOUTHERN VERMONT.
LAT...LON 4312 7467 4324 7433 4322 7432 4323 7422
4325 7422 4325 7417 4309 7413 4300 7460
TIME...MOT...LOC 2221Z 253DEG 28KT 4307 7454
FRUGIS/JPVLocal storm report, Sep 4, 6:24 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
624 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 PM HAIL 2 ENE CLIFTON PARK 42.86N 73.78W
09/04/2011 E0.75 INCH SARATOGA NY TRAINED SPOTTER
&&
SDIRIENZLocal storm report, Sep 4, 6:31 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
631 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0547 PM TSTM WND DMG MOHAWK 43.01N 75.01W
09/04/2011 HERKIMER NY EMERGENCY MNGR
TREES AND WIRES DOWN WALNUT ST...HENRY ST...MICHIGAN
ST...COLUMBIA ST
0559 PM TSTM WND DMG 2 SE LITTLE FALLS 43.02N 74.83W
09/04/2011 HERKIMER NY EMERGENCY MNGR
PEOPLE TRAPPED BETWEEN 2 FALLEN TREES - NO INJURIES
&&
ELHLocal storm report, Sep 4, 6:38 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
638 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND DMG 2 SE AMSTERDAM 42.92N 74.16W
09/04/2011 MONTGOMERY NY EMERGENCY MNGR
TREES BLOCKING NYS THRUWAY BETWEEN MILE MARKERS 171 AND
172
&&
ELHLocal storm report, Sep 4, 6:39 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
639 PM EDT SUN SEP 04 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FUNNEL CLOUD 2 SE AMSTERDAM 42.92N 74.16W
09/04/2011 MONTGOMERY NY EMERGENCY MNGR
REPORTED BY NYS THRUWAY AUTHORITY
&&
ELHThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 4, 11:18 AM EDT | Special Weather Statement | ALY | Albany, Greene, Schenectady | 42 min |
| Sep 4, 12:22 PM EDT | Special Weather Statement | ALY | Greene | 38 min |
| Sep 4, 3:03 PM EDT | Special Weather Statement | ALY | Fulton | 42 min |
| Sep 4, 3:08 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 67 min |
| Sep 4, 4:38 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Montgomery, Saratoga, Schenectady | 67 min |
| Sep 4, 4:48 PM EDT | Special Weather Statement | ALY | Schoharie | 42 min |
| Sep 4, 5:26 PM EDT | Tornado Warning | ALY | Montgomery, Saratoga, Schenectady | 23 min |
| Sep 4, 5:32 PM EDT | Flash Flood Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery | 12 hr |
| Sep 4, 5:33 PM EDT | Special Weather Statement | ALY | Schenectady | 27 min |
| Sep 4, 5:47 PM EDT | Severe Thunderstorm Warning | ALY | Albany, Rensselaer, Saratoga, Schenectady, Washington | 58 min |
| Sep 4, 6:05 PM EDT | Special Weather Statement | ALY | Greene | 40 min |
| Sep 4, 6:21 PM EDT | Special Weather Statement | ALY | Fulton | 39 min |
| Sep 4, 6:54 PM EDT | Special Weather Statement | ALY | Albany | 51 min |
| Sep 4, 7:41 PM EDT | Special Weather Statement | ALY | Washington | 49 min |
| Sep 4, 7:46 PM EDT | Severe Thunderstorm Warning | ALY | Rensselaer | 56 min |
| Sep 4, 1:04 PM EDT | Special Weather Statement | ALY | Windham | 26 min |
Nearby
Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Vermont, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.